MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter got stuck in lesion.The lesion was located below the knee.A 2.00mm peripheral rotalink plus was selected for use.During procedure, it was noted that the catheter got stuck in lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patients status is stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection of the device revealed that the coil was extremely stretched.The rotawire used in the procedure was returned, so it was used for functional testing.Functional testing was performed by attempting to advance the rotawire through the burr catheter and the advancer.The rotawire was not able to advance due to the extremely stretched coil.Functional testing was then performed by attempting to rotate the drive shaft, and the drive shaft was able to be rotated.The rotablator advancer was then connected to the rotablator console.When the foot pedal was pressed, the advancer was able to reach and maintain optimal rpm with no issues.
 
Event or Problem Description
It was reported that the catheter got stuck in lesion.A 2.00mm peripheral rotalink plus was selected for use.During procedure, it was noted that the catheter got stuck in lesion.The procedure was completed with another of the same device.There were no patient complications reported.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11844793
Report Number2134265-2021-06410
Device Sequence Number3425165
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public08714729838920
Combination Product (Y/N)N
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0026758936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR